Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
shoreline

Question about differin/benzaclin regimen

Recommended Posts

pictures..

dec15side.jpg

dec15side2.png

frontprogressdec15.png

Alright so.

I went to my doctor about my mild acne in the middle of november to possibly get a referral to a dermatologist.(I'm sick of covering my skin in makeup) my insurance requires that my primary doctor "exhaust all possible resources" before I am refered to a derm... so i went and she decided to put me on adapalene (differin) and benzaclin.

She instructed that I use benzaclin in the morning and differin at night. After getting my prescriptions, i pretty much stopped using liquid foundation, started using clinique powder foundation (very sparingly, i'm embarrassed about my skin) and stopped using all other makeup.

anyways, it's week four my face is extremely red, my pores are HUGE, my acne gotten SO mcuh worse... i have it in places i never used to have it. (WTF!?) it hurts like hell and my normally dryish skin is extremely oily. to the point where i'm using oil sheets during the day to keep it at bay. it's extremely embarrassing and people ask me about it constantly.

i talked to my doctor about this and she told me to start using benzaclin 2X a day and then use differin every other day. so, every other night i use benzaclin and differin on my skin at once. i was wondering, is this normal? I'm kind of not happy with my doctor and maybe i'm being too skeptical, but i haven't seen anyone else online use both in one night... also, what is everyone elses experiences? Sometimes my skin will almost look like it's improving and then i'll wake up the next morning and it will be 10x worse. i feel like it's a downward spiral. and it's a total nightmare.

please tell me that it'll get better sometime sooon?! It's embarrassing... it's my senior year and my acne never used to be this bad.. it used to be barely noticeable and now my face just screams acne and it's just.. gross.

(in other news, i have a dermatologist appointment on the 30th, finally!)

Edited by shoreline
Link to comment
Share on other sites

Benzaclin twice a day?! Ouch!! That stuff is potent! A little really goes a long way. If you're red and burning I recommend to stop using it for now. Let your skin coloring get back to normal and then try again. Pat your fingertip on top of the Benzaclin so you only have a small amount and spread a very fine layer across your skin. It's ok to go back for a little more if that pat didn't cover all of your face, but don't go back for much. It may seem like you're hardly putting anything on at all, but like I said, it's potent. It is a great topical, but should have a better application instructions IMO.

I'm so sorry you're breaking out worse and so red. :comfort: Please keep us updated. I hope you get some relief soon.

eta: Differin is a retinoid and those need to be broken in slowly. There's a great sticky in this section regarding how to ease the skin into retinoids. Check it out when you get a chance. :)

Link to comment
Share on other sites

I'm on a similar regimen (Duac and Differin), except by the time I started using Duac, my skin was fully adjusted to the Differin. I tried applying Duac all over my face in the morning, and after a few days, I realized my face was extremely red/irritated/sensitive... plus I had multiple angry breakouts appear daily. Obviously the Duac was the one causing all this havoc, but I guess it was partially my fault since I didn't ease myself into it (which you SHOULD do).

Make sure you're waiting a while (10-15 mins) after washing your face to apply these topicals. And definitely try taking them less often for a while... give your skin a break. Both are very harsh, and you need time to adjust to them before applying them daily (more is definitely NOT better with these two).

Personally, I've given up on the Duac as an all-over treatment because it is just WAY to irritating on certain parts of my face. Plus, I was slowly seeing results with the Differin anyways (not fast enough though, which is why I requested a Duac prescription). Now I just use it as a spot treatment at night after applying the Differin all over. It's AMAZING at diminishing those breakouts that are just beginning to form.

I say you should try and figure out what your skin can really handle. But honestly, finding a good dermatologist is KEY. Mine was horrible and would brush off any concerns/questions I had-- I was better off getting advice/prescriptions from my regular doctor. I learned all about my medications through these forum posts more than anything else -- it's a great place to get different opinions and learn about others' experiences. And it's what kept me a little sane during the worst parts of my initial breakout(s).

Link to comment
Share on other sites

Hi, Shoreline,

I agree with the previous poster. Benzaclin is pretty strong stuff. I am even wondering if it may be too strong for you as your mentioned you have mild acne, in addition to the differen. I had a coworker who had mild to moderate acne so I told her about how wonderfull it works for me (I use it along with differen for my SEVERE acne). She got a presciption, but it left her skin very irritated. Stated it was too strong for her mild acne.

Definately talk to the derm and see what he/she suggests to you.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×